Breathing Retraining for Diabetes: Reduce Insulin Intake to Avoid HypoglycemiaBy Dr. Artour Rakhimov, Alternative Health Educator and Author
- Medically Reviewed by Naziliya Rakhimova, MD
- Last updated on August 9, 2018
Module 8A. Restrictions, side effects, limits, and temporary contraindications
(Learning the Buteyko method by modules)
This video features Dr. Artour Rakhimov who explains why reducing insulin intake is important for people with diabetes when starting breathing retraining or doing Buteyko exercises: Diabetes Treatment and Insulin Reduction.
Breathing retraining and the Buteyko method are great tools to treat diabetes. We had students with insulin-dependent diabetes, and our observations are in complete agreement with clinical observations of Soviet doctors who successfully applied the Buteyko technique on hundreds of their patients with type 1 and type 2 diabetes. The results are the same: with up to a certain number for the morning CP (body oxygen test), there is no need for insulin or other medication since blood glucose control is normal naturally (within medical norms). This number (goal) is provided in the bonus content below.
Here is a web page that summarizes the major effects of breathing retraining on diabetes.
It is common that those practicing reduced breathing and breathing exercises increase body oxygenation (that we measure using the CP or body oxygen test). Hence, any medications (insulin included) that help to reduce blood sugar can potentially cause problems. Let us consider when and why.
If diabetics use the same insulin dose
Intensive breathing exercise sessions and quick growth in body oxygenation sharply increase the organism’s sensitivity to circulating blood insulin and increase production of its own insulin due to better perfusion and oxygenation of the pancreas in people with diabetes. This effect can happen during and after a single breathing session (as fast as in 5-10 minutes) or as an accumulative effect due to a fast growth in the body oxygen levels within hours or days after starting first breathing lessons. Hence, taking the same insulin dose or using the same dose of other medication can easily lead to hypoglycemic shock or severe hypoglycemia (low blood glucose levels), which is a very serious condition that is potentially fatal.
How to control blood sugar (glucose) levels and insulin intake
In order to prevent these complications and the effect, the common practice of Russian Buteyko medical doctors include the following suggestions for any person with diabetes taking medication to reduce their blood glucose. These suggestions are provided below as your bonus content.
Most diabetics, when they cooperate with their doctors, can safely decrease their insulin intake about 2 times after they start their program of breathing retraining described here. It is also a common practice for modern diabetics to monitor their blood glucose levels and adjust medication accordingly. Note that in the 1970s and 80s, when Buteyko was developing and teaching their technique to hundreds of diabetics, this was not common. At those times, blood glucose tests were conducted only about once a month. Therefore, one needs to take this factor into account when reading clinical reports of Buteyko and his doctors in relation to insulin dosage and diabetes.
- This page in Spanish: Peligro: Hipoglucemia en los diabéticos a causa de ejercicios de respiración.
- Symptoms & Causes of Diabetes (From National Institute of Diabetes and Digestive - NIDDK.nih.gov)
- Diabetes: causes (From MayoClinic.org)
- Causes of Type 2 Diabetes (From WebMD.com)
New breathing students with terminal conditions (end-stage disease) are accepted on CureEndStageDisease.com with Dr. Artour's Triple Guarantee.
You can leave your grammatically correct feedback and/or comment on the most relevant page. It may be below. Thanks.